MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNK-CARTRIDGE_EMERALD; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNK-CARTRIDGE_EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number UNK-CARTRIDGE_EMERALD
Medical Device Problem Codes Break (1069); Mechanical Jam (2983); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information not provided.Section d6a: implant date: not applicable, as lens was not implanted in the initial surgery.Section d6b: explant date: not applicable, as lens was not implanted in the initial surgery.Section e1: establishment address: unknown/not provided.Section e1: email address: unknown/not provided section e1: initial reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Three follow-up attempts were made but no response was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during implantation of an intraocular lens, the plunger became stuck within the cartridge, resulting in the trailing haptic being kinked.The lens was partially inserted and subsequently removed during the same procedure.The patient experienced temporary impairment.The patient pre-operative visual acuity value was 6/45 and post-operative visual acuity value was 6/15.There was a delay of a few minutes occurred in the procedure.Medication was prescribed to the patient.There were no other interventions.No further information was provided.
 
Additional Manufacturer Narrative
Correction report: suspect medical device was inadvertently provided as sensar iol in the initial report when it is supposed to be a concomitant device instead.The suspect medical device is the emerald cartridge in this reported event.The corrected fields are updated as following: section d1, brand name: partial information provided due to the unknown lot number.Section d2a: common device name: lens, guide, intraocular section d2b.Device product code: kyb section d4, model and catalog number: partial information provided due to the unknown lot number.Section d4, lot number: unknown/no information section d4, expiration date: unknown as the lot number was not provided.Section d4, unique identifier (udi) number: a partial udi was provided as the lot number is not available.Section d6a, if implanted, give date: not applicable as this is not an implantable device.Section d6b, if explanted, give date: not applicable as this is not an implantable device.Section h6.Adverse event problem health effect - impact code: 4632 - prolonged surgery health effect - impact code: 4631 - more complex surgery health effect - impact code: 4644 - medication required device code: 4009 - ejection problem device code: 1069 - break all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNK-CARTRIDGE_EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24811519
Report Number3012236936-2026-000077
Device Sequence Number9594159
Product Code KYB
UDI-Device Identifier05050474502123
UDI-Public(01)(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNK-CARTRIDGE_EMERALD
Device Catalogue NumberUNK-CARTRIDGE_EMERALD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown